Alert archive / Arkansas / River Flood Warnings in 2012

River Flood Warning 5, NWS Little Rock, AR

January 29, 2012Bradley County, Calhoun County, Union County, Arkansas

NWS Little Rock, AR issued this river flood warning at Jan 29, 2012, 9:10 AM CST for Bradley County, Calhoun County, Union County, Arkansas. It took effect at Jan 31, 2012, 3:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 29, 2012, 9:10 AM CST (15:10 UTC)
In effect from
Jan 31, 2012, 3:00 AM CST
Expired
Jan 30, 2012, 8:28 AM CST
In force
Issued by
NWS Little Rock, AR
Flood severity
Minor

Counties Bradley County, AR, Calhoun County, AR, Union County, AR

The radar

The Little Rock radar (KLZK), 161 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ouachita River at Thatcher L&D (CALA4).

Action stage
78.5 ft
Minor stage
79 ft
Moderate stage
88 ft
Major stage
94 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07362400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WGUS44 KLZK 291510
FLWLZK


FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
910 AM CST SUN JAN 29 2012

...THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ARKANSAS... 

  OUACHITA RIVER AT THATCHER LOCK AND DAM NEAR CALION AFFECTING 
  CALHOUN...UNION AND BRADLEY COUNTIES


RIVER FORECASTS ARE BASED ON CURRENT CONDITIONS AND RAINFALL 
FORECASTED TO OCCUR OVER THE NEXT 12 HOURS. DURING PERIODS OF 
FLOODING...EVENING FORECASTS ARE REISSUED WITH UPDATED RAINFALL 
FORECASTS.
 
OBSERVED AND FORECASTED STAGE DATA PLOTS ARE AVAILABLE ON OUR 
ADVANCED HYDROLOGIC PREDICTION SERVICE WEB PAGE AT...
WWW.SRH.NOAA.GOV/LZK
UNDER THE CURRENT CONDITIONS SECTION...SELECT RIVER AND LAKES AHPS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...REMEMBER TO TURN AROUND...DONT DROWN
DO NOT DRIVE CARS THROUGH FLOODED AREAS.

EVERYONE WITH PROPERTY OR OTHER INTEREST ALONG STREAMS AND RIVERS
SHOULD REMAIN ALERT TO CHANGING WEATHER FORECAST. SHOULD CONDITIONS 
CHANGE...LOOK FOR RIVER FORECAST OR FLOOD WARNINGS FOR USE IN MAKING 
INFORMED DECISIONS TO PROTECT LIFE AND PROPERTY.


&&

ARC011-013-139-300610-
/O.NEW.KLZK.FL.W.0005.120131T0900Z-000000T0000Z/
/CALA4.1.ER.120131T0900Z.120201T1200Z.000000T0000Z.NO/
910 AM CST SUN JAN 29 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OUACHITA RIVER AT THATCHER LOCK AND DAM NEAR CALION.
* FROM LATE MONDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  6:00 AM SUNDAY THE WATER SURFACE ELEVATION WAS 77.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD ELEVATION IS 79.0 FEET. 
* FORECAST...RISE ABOVE FLOOD ELEVATION BY TUESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 79.5 FEET BY WEDNESDAY MORNING.
* IMPACTS AT 79.0 FEET...PROPERTY IN LOW LYING AREAS NEEDS TO BE REMOVED.
  ACCESS ROADS TO OIL AND GAS RIGS MAY BE FLOODED. LEVEE GATES SHOULD BE
  CLOSED BEFORE THE RIVER REACHES 80 FEET. THERE IS MINOR FLOODING AT THIS
  LEVEL.




&&


             FLD  OBSERVED                  FORECAST 6AM
LOCATION     STG  STG  DAY TIME    MON    TUE    WED    THU    FRI

OUACHITA RIVER
  THATCHER L  79  77.5 SUN 06 AM   78.3   79.1   79.5   79.4   79.0

$$
1 follow-up statement
392 
WGUS84 KLZK 301428
FLSLZK


FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
828 AM CST MON JAN 30 2012

...FROM THE NATIONAL WEATHER SERVICE IN LITTLE ROCK...THE FLOOD 
WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN ARKANSAS...
 
  OUACHITA RIVER AT THATCHER LOCK AND DAM NEAR CALION AFFECTING 
  CALHOUN...UNION AND BRADLEY COUNTIES


RIVER FORECASTS ARE BASED ON CURRENT CONDITIONS AND RAINFALL 
FORECASTED TO OCCUR OVER THE NEXT 12 HOURS. DURING PERIODS OF 
FLOODING...EVENING FORECASTS ARE REISSUED WITH UPDATED RAINFALL 
FORECASTS.
 
OBSERVED AND FORECASTED STAGE DATA PLOTS ARE AVAILABLE ON OUR 
ADVANCED HYDROLOGIC PREDICTION SERVICE WEB PAGE AT...
WWW.SRH.NOAA.GOV/LZK
UNDER THE CURRENT CONDITIONS SECTION...SELECT RIVER AND LAKES AHPS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...REMEMBER TO TURN AROUND...DONT DROWN
DO NOT DRIVE CARS THROUGH FLOODED AREAS.

EVERYONE WITH PROPERTY OR OTHER INTEREST ALONG STREAMS AND RIVERS
SHOULD REMAIN ALERT TO CHANGING WEATHER FORECAST. SHOULD CONDITIONS 
CHANGE...LOOK FOR RIVER FORECAST OR FLOOD WARNINGS FOR USE IN MAKING 
INFORMED DECISIONS TO PROTECT LIFE AND PROPERTY.


&&

ARC011-013-139-301458-
/O.CAN.KLZK.FL.W.0005.000000T0000Z-120130T1428Z/
/CALA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
828 AM CST MON JAN 30 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE OUACHITA RIVER AT THATCHER LOCK AND DAM NEAR CALION.
* AT 6:00 AM MONDAY THE WATER ELEVATION WAS 77.4 FEET. 
* FLOOD ELEVATION IS 79.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD ELEVATION AT 77.4 FEET.  
  THE RIVER WILL CONTINUE TO FALL TO 77.3 FEET BY TUESDAY MORNING.



&&


             FLD  OBSERVED                  FORECAST 6AM
LOCATION     STG  STG  DAY TIME    TUE    WED    THU    FRI    SAT

OUACHITA RIVER
  THATCHER L  79  77.4 MON 06 AM   77.3   77.3   77.2   77.2   77.1

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Jan 29, 5:20 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Jan 29, 5:20 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
520 AM CST SUN JAN 29 2012

.AVIATION...
HIGH PRESSURE WILL CONTINUE TO DOMINATE THROUGH THE PERIOD WITH
WIDESPREAD VFR CONDITIONS EXPECTED.
&&

.PREV DISCUSSION... /ISSUED 226 AM CST SUN JAN 29 2012/

SHORT TERM...TODAY THROUGH WEDNESDAY

CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED FOR TEMPS TO DROP INTO THE
20S AND 30S EARLY THIS MORNING AS HIGH PRESSURE MOVED OVER THE
REGION. THIS HIGH PRESSURE WILL SLIDE TO THE SOUTH AND EAST THIS
AFTERNOON...WITH WINDS RETURNING TO THE SOUTH. AS A RESULT...A
WARMING TREND IS EXPECTED...STARTING THIS AFTERNOON THROUGH TUE.
TEMPS THIS AFTERNOON WILL WARM BACK ABOVE NORMAL FOR MOST
LOCATIONS...WITH HIGHS IN THE 50S TO LOW 60S.

SRLY SFC FLOW WILL INTENSIFY EARLY THIS WEEK...WITH TEMPS WARMING
INTO THE 60S FOR MOST LOCATIONS MON AFTERNOON. ANOTHER DRY DAY IS
EXPECTED AS MOISTURE WILL REMAIN LIMITED. EVEN WARMER TEMPS ARE
POSSIBLE FOR TUE AS THE SRLY FLOW CONTINUES. HIGHS WILL BE MAINLY IN
THE 60S...WITH SOME 70S EVEN POSSIBLE ACROSS THE FAR SOUTH AND WEST.
HOWEVER...INCREASED CLOUDS WILL BE NOTED...AS WELL AS INCREASING
PRECIP CHANCES EXPECTED AS MOISTURE LEVELS RISE ACROSS THE REGION.
HOWEVER...MAINLY ISOLATED TO SCATTERED SHOWERS ARE EXPECTED...WITH
ONLY SLIGHT CHANCE POPS MENTIONED FOR MUCH OF TUE.

BY TUE NIGHT...PRECIP CHANCES INCREASE FURTHER INTO LOW END CHANCE
CATEGORY AS A COLD FRONT BEGINS MOVING SEWD INTO NWRN SECTIONS OF
THE STATE. THIS FRONT WILL THEN PUSH THROUGH THE STATE BY WED
EVENING...WITH PRECIP CHANCES DECREASING BY LATE IN THE SHORT TERM.
HOWEVER...THERE IS SOME UNCERTAINTY REGARDING THE TIMING OF THE
FROPA LATE IN THE SHORT TERM...WITH SOME SHORT AND MED RANGE MODEL
SOLUTIONS SLOWING THE FROPA UNTIL LATE WED NIGHT INTO THE FIRST PART
OF THE LONG TERM. AS A RESULT...MAY HAVE TO CONTINUE WITH POPS
MENTIONED WED NIGHT INTO THE FIRST PART OF THE LONG TERM IF THE
SLOWER SOLUTIONS BECOME MORE PROBABLE IN LATER FORECASTS.

LONG TERM...THURSDAY THROUGH SATURDAY

MEDIUM RANGE MODELS HAD BEEN IN LESS THAN IDEAL AGREEMENT OVER THE
PAST FEW DAYS BUT ARE MUCH CLOSER THIS MORNING VERSUS THE PAST FEW
DAYS. MODELS AGREE IN DEVELOPING A HIGHLY AMPLIFIED FLOW WITH A DEEP
TROUGH OVER THE EASTERN HALF OF THE NATION AND A SPRAWLING UPPER
RIDGE OVER THE WEST. ECMWF HAS BEEN MORE CONSISTENT OF LATE VERSUS
THE GFS AND IT APPEARS THE GFS MAY BE PLAYING CATCH UP. THAT BEING
SAID...WILL LEAN TOWARDS THE ECMWF THIS MORNING.

PERIOD INITIATES WITH ZONAL FLOW IN PLACE BEFORE PATTERN UNDERGOES
RAPID AMPLIFICATION AND DEEP NORTH TO NORTHWEST FLOW DEVELOPS.
SHORTWAVE ENERGY DROPS DOWN IN THE PREVAILING FLOW BY FRIDAY MORNING
WITH GFS JUST A TOUCH STRONGER VERSUS ITS ECMWF COUNTERPART. MODELS
SUPPORT JUST CHANCE TO SLIGHT CHANCE POPS OF LIQUID PRECIPITATION
WITH THIS FEATURE AT THIS TIME BUT WOULD NOT BE SURPRISED IF SOME
LIGHT WINTRY PRECIPITATION IS INTRODUCED OVER THE NORTH FRIDAY
NIGHT.

WARMEST DAY OF THE PERIOD WILL BE THURSDAY WITH TEMPS STARTING TO
TREND COOLER AS THE PERIOD PROGRESSES BUT WILL END UP CLOSE TO
NORMAL BY THE TIME SATURDAY IS DONE. WILL FOLLOW THE MAV/MEX LEAD
FOR NOW BUT TEMPERATURES COULD END UP BEING COLDER THAN WHATS
CURRENTLY BEING ADVERTISED LATE IN THE PERIOD AND WILL TAKE A WAIT
AND SEE APPROACH FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     58  35  64  45 /   0   0   0  10
CAMDEN AR         61  33  68  47 /   0   0   0  10
HARRISON AR       59  36  65  47 /   0   0   0  10
HOT SPRINGS AR    59  36  65  47 /   0   0   0  10
LITTLE ROCK   AR  61  36  66  45 /   0   0   0  10
MONTICELLO AR     60  37  67  46 /   0   0   0  10
MOUNT IDA AR      61  32  66  48 /   0   0   0  10
MOUNTAIN HOME AR  57  34  64  45 /   0   0   0  10
NEWPORT AR        57  34  63  44 /   0   0   0  10
PINE BLUFF AR     59  36  66  45 /   0   0   0  10
RUSSELLVILLE AR   61  34  67  46 /   0   0   0  10
SEARCY AR         57  33  63  42 /   0   0   0  10
STUTTGART AR      58  34  64  44 /   0   0   0  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...62 / LONG TERM...56
AVIATION...56
Hazardous weather outlook, Jan 29, 5:00 AM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SUN JAN 29 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SUN JAN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

Nearby

River Flood Warnings in Arkansas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.